Alert archive / Maryland / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 94, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 19, 2010, 12:00 AM EDT for 5 counties in Maryland. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2010, 12:00 AM EDT (04:00 UTC)
- Expired
- Jul 19, 2010, 1:00 AM EDT
- In force
- 60 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 67 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 12:10 AM EDT | TSTM WND DMG | 1 E Chesterbrook, MD | LIMBS DOWN NEAR CHESTERBROOK ON KENT ISLAND. |
| Jul 19, 12:20 AM EDT | TSTM WND DMG | 4 Wnw Langford, MD | POLLS AND WIRES DOWN IN THE GREAT OAK AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 4.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1149 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
074
WUUS51 KPHI 190400
SVRPHI
MDC011-015-029-035-041-190500-
/O.NEW.KPHI.SV.W.0094.100719T0400Z-100719T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1200 AM EDT MON JUL 19 2010
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAROLINE COUNTY IN EASTERN MARYLAND...
NORTHERN TALBOT COUNTY IN EASTERN MARYLAND...
THIS INCLUDES THE CITY OF EASTON...
SOUTHEASTERN CECIL COUNTY IN NORTHEAST MARYLAND...
KENT COUNTY IN NORTHEAST MARYLAND...
QUEEN ANNE'S COUNTY IN NORTHEAST MARYLAND...
THIS INCLUDES THE CITY OF CENTERVILLE...
* UNTIL 100 AM EDT
* AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS...SOME OF WHICH WERE SEVERE AND CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE LEADING EDGE OF
THESE STORMS WAS LOCATED FROM 18 MILES NORTHWEST OF ROCK HALL TO
STEVENSVILLE TO 9 MILES WEST OF TILGHMAN ISLAND. THE STORMS WERE
MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STEVENSVILLE AROUND 1205 AM EDT...
CHESTER AROUND 1210 AM EDT...
TILGHMAN ISLAND...OVERTON AND ROCK HALL AROUND 1215 AM EDT...
GRASONVILLE AROUND 1220 AM EDT...
TALBOT AROUND 1225 AM EDT...
OLD TOWN...LANGFORD AND ST. MICHAELS AROUND 1230 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND GUSTS IN EXCESS OF 70 MPH WERE RECORDED AT BALTIMORE WASHINGTON
INTERNATIONAL AIRPORT WITH ONE OF THESE STORMS. CONTINUOUS CLOUD TO
GROUND LIGHTNING ALSO IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES GREATEST KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3879 7638 3875 7635 3887 7626 3882 7621
3883 7620 3894 7624 3884 7638 3885 7639
3905 7631 3900 7618 3915 7628 3927 7622
3942 7602 3952 7599 3957 7582 3896 7573
3875 7580 3871 7635
TIME...MOT...LOC 0358Z 256DEG 24KT 3924 7654 3904 7632
3879 7649
$$
MPD1 follow-up statement
527
WWUS51 KPHI 190439
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1239 AM EDT MON JUL 19 2010
MDC011-015-029-035-041-190500-
/O.CON.KPHI.SV.W.0094.000000T0000Z-100719T0500Z/
CAROLINE MD-CECIL MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
1239 AM EDT MON JUL 19 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR NORTHERN TALBOT...QUEEN ANNE'S...KENT...SOUTHEASTERN CECIL AND
CAROLINE COUNTIES...
AT 1232 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THE LEADING EDGE OF THESE STORMS WAS
ALONG A LINE EXTENDING FROM BETTERTON TO STARKEY CORNER TO COPPERVILLE...
MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
KENNEDYVILLE...HOPE AND CORDOVA BY 1245 AM EDT...
TANYARD...CRUMPTON...QUEEN ANNE AND HILLSBORO BY 1250 AM EDT...
MATTHEWS...JUMPTOWN AND OAKLAND BY 1255 AM EDT...
LAT...LON 3879 7638 3875 7635 3887 7626 3882 7621
3883 7620 3894 7624 3884 7638 3885 7639
3905 7631 3900 7618 3915 7628 3927 7622
3942 7602 3952 7599 3957 7582 3896 7573
3875 7580 3871 7635
TIME...MOT...LOC 0438Z 256DEG 24KT 3938 7608 3910 7599
3880 7609
$$
MPDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 11:25 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 18, 11:25 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1125 PM EDT SUN JUL 18 2010 .SYNOPSIS... A COLD FRONT WILL APPROACH THE AREA TONIGHT, MOVING INTO THE AREA ON MONDAY AND IS THEN EXPECTED TO STALL JUST SOUTH OF OUR REGION BY TUESDAY. AN AREA OF LOW PRESSURE IS FORECAST TO MOVE ALONG THE STALLED BOUNDARY BY LATE TUESDAY. THIS BOUNDARY WILL REMAIN AROUND THE REGION THROUGH MUCH OF THE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... ISOLATED CONVECTION HAD BROKEN OUT NORTH OF LONG BEACH ISLAND, NJ, AND SCATTERED CONVECTION WAS APPROACHING THE MARYLAND EASTERN SHORE LATE THIS EVENING. MODEL SOUNDINGS ARE SHOWING A FAIR AMOUNT OF CIN, AND MODELS ARE KEEPING THE FORCING BACK MAINLY WITH THE ADVANCING FRONT, BUT THE CONVECTION SOUTHWEST OF BWI HAD WIND GUSTS OF AROUND 30 KNOTS ONLY 1K FT OFF THE GROUND PER THE BWI TERMINAL DOPPLER AND WATER VAPOR IMAGERY MAY BE SHOWING A LITTLE BIT OF ENERGY ROTATING AROUND THAT VORTEX WELL TO THE NORTH. MODEL SOUNDINGS DO SHOW A FAIR AMOUNT OF CAPE ABOVE THE SUPPOSED STABLE LAYER NEAR THE SURFACE. WE HAVE UPDATED TO INSERT ISOLATED CONVECTION OVER THE AREA NEAR AND SOUTHEAST OF THE I-95 CORRIDOR. WE MAINTAIN THE LATE NIGHT POPS IN THE NORTHWEST. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... A COLD FRONT WILL MAKES ITS WAY INTO THE REGION ON MONDAY BRINGING INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS. WITH THE FRONT AS THE LIFTING MECHANISM, ALONG WITH AMPLE MOISTURE AND DECENT INSTABILITY COULD ALLOW SOME OF THE STORMS TO POSSIBLY BECOME STRONG AND/OR SEVERE. AS A RESULT, THE STORM PREDICTION CENTER HAS PLACED MOST OF OUR REGION IN AN AREA OF SLIGHT RISK FOR MONDAY. WE HAVE NOT USED ENHANCED WORDING IN THE ZONES AS OF YET BUT WILL HIGHLIGHT THIS IN THE HWO FOR NOW. OTHERWISE, HOT AND HUMID AGAIN ON MONDAY. WITH LOWS HAVING ONLY DROPPED INTO THE MID 70S OVERNIGHT WE WILL HAVE A STRONG STARTING POINT AS THE DAY STARTS TO HEAT UP. TEMPERATURES WILL ONCE AGAIN BE IN THE 90S AND IT WILL BE EVEN SLIGHTLY MORE HUMID ON MONDAY THAN IT WAS TODAY. HOWEVER, THE HEAT INDEX VALUES CONTINUE TO REMAIN BELOW ADVISORY LEVELS AND WE WILL NOT ISSUE ANY PRODUCTS WITH THE PACKAGE. TUESDAY WILL REMAIN AN UNSETTLED DAY AS THE FRONT STALLS ACROSS NORTHERN VIRGINIA INTO THE DELMARVA. THE MODELS INDICATE THE SEVERAL SHORTWAVES MAY TRAVEL ALONG THE BOUNDARY, WHICH COULD SET OFF ANOTHER ROUND OF STORMS. HIGHS WILL AGAIN BE IN THE 90S AND ALTHOUGH IT MY SOUND LIKE A BROKEN RECORD, IT WILL BE HUMID ONCE AGAIN. WEDNESDAY MAY BE SLIGHTLY COOLER /MOS GUID HAS HIGHS IN THE UPPER 80S/ BUT WITH LITTLE CHANGE TO THE EXISTING AIRMASS AND WITH THE BERMUDA HIGH OFFSHORE WE WILL LIKELY CONTINUE TO SEE HOT AND HUMID CONTINUES FOR SEVERAL MORE DAYS. WE OPTED TO GO A COUPLE OF DEGREES GUIDANCE VALUES. LOWS EACH NIGHT WILL FALL INTO THE 70S WITH SOME 60S IN THE NORTHERN AREAS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE SUMMER PATTERN WITH HEAT AND HUMIDITY WILL CONTINUE INTO THE EXTENDED PERIOD. THE UPPER AIR PATTERN WILL FEATURE HIGH PRESSURE ACROSS THE SOUTHERN STATES WHICH WILL PERSIST INTO THE EARLY PART OF THE WEEKEND BEFORE WEAKENING. THE STORM TRACK WILL BE ACROSS THE NORTHERN PLAINS STATES EASTWARD INTO NEW ENGLAND. THIS WILL GUIDE WEAK SHORT WAVES ACROSS THE REGION DURING THE PERIOD. ONE STRONGER WAVE WILL DEVELOP DURING THE WEEKEND AND PASS ACROSS SRN CANADA. THESE FEATURES...COMBINED WITH THE HEAT AND HUMIDITY WILL PRODUCE PERIODS OF SHOWERS/TSTMS DURING THE LATE WEEK AND EARLY WEEKEND PERIOD. TEMPERATURES WILL REMAIN ABOVE NORMAL WITH HIGH TEMPERATURES IN THE UPPER 80 TO LOW 90S ACROSS MOST AREAS. FRIDAY MAY BE THE HOTTEST DAY DURING THE STRETCH WITH LOW 90S ACROSS THE NORTHERN AREAS AND MID 90S IN THE URBANIZED AREAS. OVERNIGHT LOWS WILL MAINLY BE IN THE 70S. THE UPPER PATTERN WILL CHANGE DURING THE WEEKEND WITH A TROUGH DEVELOPING ACROSS THE EAST...SO COOLER CONDITIONS WILL LIKELY ARRIVE BY EARLY NEXT WEEK. && .AVIATION /04Z MONDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. WINDS WILL DECREASE TO 10 KTS OR LESS AFTER SUNSET AND BECOME MORE SWLY. SHOULD SEE NOTHING MORE THAN THIN CI OVERNIGHT. COULD HAVE SOME MVFR VSBYS AGAIN PRIOR TO SUNRISE IN LIGHT FOG AND HAZE, PRIMARILY IN OUT OUTLYING AREAS. OUTLOOK... ON MONDAY, A CDFNT APPROACHING FROM THE NW WILL BRING A CHANCE OF MAINLY AFTN SHWRS/TSTMS AND THE POSSIBILITY FOR REDUCED CIGS/VSBYS ALONG WITH THEM. SPC HAS NOW EXPANDED THE SLIGHT RISK OF SEVERE WEATHER AREA TO INCLUDE OUR ENTIRE REGION EXCEPT FOR MUCH OF DE/MD. THE REST OF THE WEEK WILL CONSIST OF RIPPLES OF LOW PRESSURE MOVING WEST TO EAST ACROSS OUR AREA ALONG AN OSCILLATING FRONTAL ZONE. THIS WILL BRING MAINLY DIURNAL SHWRS/TSTMS UNTIL THE FINAL LOW IN THE SERIES MOVES ACROSS SATURDAY INTO SATURDAY NIGHT. && .MARINE... AN OSCILLATING FRONTAL ZONE OVER OR NEAR THE MARINE AREA THIS WEEK WILL BE THE FOCUS FOR SHOWERS/TSTMS FROM TIME TO TIME. WHILE THE THREAT OF SHOWERS/TSTMS WILL EXIST FOR MUCH OF THE WEEK, MOST OF THE TIME WILL BE RAIN FREE ON OUR WATERS. W TO SW WINDS WILL BECOME S TO SW MONDAY AND CONTINUE FROM THAT DIRECTION FOR MOST OF THE WEEK. LIGHT WINDS AND SMALL SEAS WILL PERSIST FOR MUCH OF THE WEEK, ALTHOUGH SEAS ON THE OCEAN COULD APPROACH SMALL CRAFT ADVISORY CRITERIA AT TIMES. THE FIRST CHANCE FOR BUILDING SEAS WILL BE LATE MONDAY INTO MONDAY NIGHT AHEAD OF THE FIRST LOW PRESSURE SYSTEM. THE NEXT THREAT WILL BE TUESDAY NIGHT WITH THE SECOND LOW. WILL CAP SEAS AT 4 FT IN BOTH OF THESE TIME PERIODS. THE BEST CHANCE FOR ADVISORY CONDITIONS WILL BE LATE IN THE WEEK AS A STRONGER FRONT APPROACHES. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...MEOLA NEAR TERM...DELISI SHORT TERM...MEOLA LONG TERM...O'HARA AVIATION...RPW MARINE...RPW
Hazardous weather outlook, Jul 18, 8:06 PM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 806 PM EDT SUN JUL 18 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-192100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 806 PM EDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ON MONDAY MAY BE ACCOMPANIED BY GUSTY WINDS AND HAIL, ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY. ANZ430-431-450>455-192100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 806 PM EDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ON MONDAY MAY BE ACCOMPANIED BY GUSTY WINDS AND HAIL, ALONG WITH DANGEROUS CLOUD TO SURFACE LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY.
In the hours before
Special weather statement, Jul 18, 11:12 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1112 PM EDT SUN JUL 18 2010
MDZ008-012-015-019-020-190445-
CAROLINE MD-CECIL MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
1112 PM EDT SUN JUL 18 2010
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF CAROLINE...CECIL...
KENT...QUEEN ANNE'S AND TALBOT COUNTIES...
AT 1108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS...THE LEADING EDGE OF WHICH WAS FROM
ABOUT 10 MILES SOUTHWEST OF BALTIMORE TO ABOUT 40 MILES SOUTH OF
BALTIMORE...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR
CHESTER...STEVENSVILLE SOUTH AROUND 1145 PM...TILGHMAN
ISLAND...TALBOT AROUND MIDNIGHT...WYE MILLS...STARR AROUND 1215
AM...NEWTOWN...STARKEY CORNER AROUND 1230 AM...AND MORGNEC AND
GREENSBORO AROUND 1245 AM.
WIND GUSTS TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3873 7625 3867 7636 3877 7640 3875 7635
3887 7626 3882 7621 3884 7620 3894 7624
3884 7638 3894 7637 3905 7631 3900 7627
3900 7618 3916 7628 3934 7618 3943 7578
3866 7573 3869 7590 3856 7605
MPDThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 11:12 PM EDT | Special Weather Statement | PHI | Caroline, Kent, Queen Anne's, Talbot | 93 min |
| Jul 19, 5:39 PM EDT | Severe Thunderstorm Warning | PHI | Cecil | 66 min |
| Jul 19, 6:22 PM EDT | Severe Thunderstorm Warning | PHI | Cecil | 53 min |
| Jul 19, 6:52 PM EDT | Special Weather Statement | PHI | Cecil | 68 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.